Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 8, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Oct 8, 2016, 2:12 PM CDT for 7 counties in Minnesota; 11 counties in Wisconsin. It took effect at Oct 9, 2016, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2016, 2:12 PM CDT (19:12 UTC)
- In effect from
- Oct 9, 2016, 3:00 AM CDT
- Expired
- Oct 9, 2016, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216 WWUS73 KARX 081912 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 212 PM CDT SAT OCT 8 2016 ...ANOTHER FROSTY NIGHT EXPECTED TONIGHT... .THE COMBINATION OF CLEAR SKIES, DRY AIR, AND LIGHT WINDS WILL AGAIN ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S FOR MANY AREAS TONIGHT, RESULTING IN FROST DEVELOPMENT THROUGH SUNRISE. SIMILAR TO LAST NIGHT, NORMALLY COLDER LOCATIONS ARE EXPECTED TO DIP INTO THE UPPER 20S FOR A FEW HOURS. THOSE WITH SENSITIVE VEGETATION ARE AGAIN URGED TO EITHER BRING IN PLANTS OR COVER THEM UP TO PREVENT FROST DAMAGE IF DESIRED. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-091300- /O.NEW.KARX.FR.Y.0008.161009T0800Z-161009T1300Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... WINONA...AUSTIN...PRESTON...CALEDONIA...MEDFORD...NEILLSVILLE... ALMA...ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE... SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 212 PM CDT SAT OCT 8 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURES OVERNIGHT WILL AGAIN DIP INTO THE 30 TO 36 DEGREE RANGE...WITH FROST DEVELOPMENT EXPECTED. SOME USUALLY COLDER LOCATIONS WILL REACH THE UPPER 20S. * SENSITIVE VEGETATION SHOULD BE BROUGHT INSIDE OR COVERED IF POSSIBLE TO PREVENT FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
3 follow-up statements
184 WWUS73 KARX 090123 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 823 PM CDT SAT OCT 8 2016 ...ANOTHER FROSTY NIGHT EXPECTED TONIGHT... .CLEARING SKIES...DRY AIR...AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S FOR MANY AREAS TONIGHT... RESULTING IN FROST DEVELOPMENT THROUGH SUNRISE. NORMALLY COLDER LOCATIONS ARE EXPECTED TO DIP INTO THE UPPER 20S FOR A FEW HOURS. THOSE WITH SENSITIVE VEGETATION ARE URGED TO EITHER BRING IN PLANTS OR COVER THEM UP TO PREVENT FROST DAMAGE IF DESIRED. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-090930- /O.CON.KARX.FR.Y.0008.161009T0800Z-161009T1300Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... WINONA...AUSTIN...PRESTON...CALEDONIA...MEDFORD...NEILLSVILLE... ALMA...ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE... SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 823 PM CDT SAT OCT 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURES OVERNIGHT WILL AGAIN DIP INTO THE 30 TO 36 DEGREE RANGE...WITH FROST DEVELOPMENT EXPECTED. SOME USUALLY COLDER LOCATIONS WILL REACH THE UPPER 20S. * SENSITIVE VEGETATION SHOULD BE BROUGHT INSIDE OR COVERED IF POSSIBLE TO PREVENT FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROGERS
463 WWUS73 KARX 090818 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 318 AM CDT SUN OCT 9 2016 ...FROST EXPECTED THIS MORNING... .CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S EARLY THIS MORNING. THIS WILL RESULT IN FROST TO FORM ACROSS MUCH OF THE AREA. THOSE WITH SENSITIVE VEGETATION ARE URGED TO EITHER BRING IN PLANTS OR COVER THEM TO PREVENT DAMAGE. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-091300- /O.CON.KARX.FR.Y.0008.000000T0000Z-161009T1300Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... WINONA...AUSTIN...PRESTON...CALEDONIA...MEDFORD...NEILLSVILLE... ALMA...ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE... SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 318 AM CDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * LOW TEMPERATURES THIS MORNING WILL FALL INTO UPPER 20S TO MIDDLE 30S AND ALLOW FROST TO FORM. * SENSITIVE VEGETATION SHOULD BE BROUGHT INSIDE OR COVERED IF POSSIBLE TO PREVENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DTJ
210 WWUS73 KARX 091240 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 740 AM CDT SUN OCT 9 2016 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-091345- /O.EXP.KARX.FR.Y.0008.000000T0000Z-161009T1300Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER... WINONA...AUSTIN...PRESTON...CALEDONIA...MEDFORD...NEILLSVILLE... ALMA...ARCADIA...WHITEHALL...BLACK RIVER FALLS...LA CROSSE... SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...RICHLAND CENTER 740 AM CDT SUN OCT 9 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS MUCH OF THE AREA AND WILL CONTINUE TO WARM INTO THE 40S THIS MORNING...ENDING THE THREAT FOR FROST FORMATION AND DAMAGE TO PLANTS. $$ DTJ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 8, 12:24 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 8, 12:24 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1224 PM CDT Sat Oct 8 2016 .UPDATE... Issued at 959 AM CDT Sat Oct 8 2016 Quick update to get rid of the frost advisory a bit ago. Quite a few sites down in the 30-36F range overnight, with the usual cold spots into the upper 20s for a few hours - very typical for this time of year. Heading through the afternoon, have tweaked cloud cover upward quite a bit, especially along/north of I-94 per upstream satellite trends. Notable 700mb frontogenetic axis to our west is progged to work east across our area with time, suggesting thicker cloud cover may prove stubborn later today to the north, while southern spots likely see a good deal of sunshine with a subsequent decent north-south temperature gradient anticipated. Overall, despite some clouds, still a really nice October day expected - enjoy! && .SHORT TERM...(Today through Monday) Issued at 225 AM CDT Sat Oct 8 2016 Temperatures again tonight look like they will drop into the 30s with frost a good possibility for locations along and north of Interstate 90. Some clouds may be in place early in the evening but these should move off to allow for clear skies during the overnight hours. The winds should again be light which will most likely mean another frost advisory will be needed. However, with the current advisory, will avoid the double headline and let the day shift handle issuing an advisory for tonight. The next chance for any rain will come in Monday afternoon. As the surface high moves off to the east, moisture will get drawn back into the region ahead of an approaching cold front. A weak short wave trough is expected to move northeast across the region with this cold front and produce only some very weak pv advection in the 500-300 mb layer. The main axis of moisture transport will be to the west of the area and focused into southern Canada ahead of a stronger short wave trough, but the convergent side of this axis will start to sneak into the western sections of the area Monday afternoon. There should also be 1-2 ubar/s of up glide on the 300K isentropic surface ahead of the short wave trough. While this is not a lot of forcing, it may be enough to generate a few showers ahead of the front and will include a small chance of rain across the northwest sections for this possibility. .LONG TERM...(Monday night through Friday) Issued at 225 AM CDT Sat Oct 8 2016 The small rain chances will then work across the area Monday night and Tuesday as the weak short wave trough and moisture transport axis shifts east. The main cold front will then slide across the area Tuesday night and Wednesday. The cold front will be accompanied by another short wave trough that looks to be stronger with both the 08.00Z GFS and ECMWF showing some weak to moderate pv advection in the 500-300 mb layer Wednesday. For now, do not plan to include any thunder with this system as both models do not show any CAPE across the region. The best chance for rain (around 40 percent) should be Tuesday night across the northern sections which will be closer to the short wave trough. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1224 PM CDT Sat Oct 8 2016 VFR conditions continue over the next 24 hours with high pressure solidly in control. We will continue to see some bouts of mid clouds, perhaps briefly broken at times through the evening, before skies clear out again tonight. Do expect there will again be some fog in the river valleys (similar to last night), though dry nature of our airmass will likely confine much of that to the river channels themselves, with the LSE terminal likely to escape any fog concerns through the night. Winds will remain 10 knots or less through midday Sunday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && UPDATE...Lawrence SHORT TERM...04 LONG TERM...04 AVIATION...Lawrence
Hazardous weather outlook, Oct 8, 5:48 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 548 AM CDT SAT OCT 8 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-091100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 548 AM CDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN... NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST WILL BE POSSIBLE ACROSS MOST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
Nearby
Frost Advisories in Wisconsin, 2016Frost Advisories in Minnesota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.